Heavy Snow, Western Franklin
- When
- April 15, 7:00 AM EST to 5:00 PM EST
- Where
- Western Franklin forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
An unusually strong and slow moving coastal storm for mid April tracked to western Long Island Sound on April 16th before weakening slowly and drifting offshore. |Snowfall totals as high as 4 to 8 inches were observed in the higher elevations of Franklin, Hampshire, and Hampden Counties.
Every event with a place to put it; 37 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An unusually strong and slow moving coastal storm for mid April tracked to western Long Island Sound on April 16th before weakening slowly and drifting offshore. This storm brought a variety of impacts in southern New England, including heavy snow to the higher elevations of western Massachusetts, damaging winds in excess of 60 mph, widespread river and stream flooding, and significant coastal flooding through several high tide cycles.|Snowfall totals as high as 4 to 8 inches were observed in the higher elevations of Franklin, Hampshire, and Hampden Counties. There were numerous reports of downed trees and power lines in these areas from the weight of the heavy, wet snow. Lesser storm totals of 1 to 3 inches were reported from northern Worcester into northwest Middlesex Counties. Most of this snow fell during the day on April 15th, and changed to rain at night as milder air was drawn into the interior.|East to northeast winds gusted as high as 60 mph in eastern Massachusetts. The highest gusts reported included 72 mph at the Blue Hill Observatory in Milton, 67 mph in East Falmouth, 64 mph on Nantucket, and 63 mph in Plymouth. There were widespread reports of downed trees, large branches, and power lines, as far inland as Taunton, Framingham, and Topsfield. Several roads were blocked by fallen trees in southeast Massachusetts. Wind damage was more sporadic across western and central Massachusetts.|Rainfall totals of 3 to 5 inches, combined with wet antecedent conditions, resulted in widespread river and stream flooding, as well as significant flooding of urban areas. The worst flooding affected the Merrimack Valley, where moderate to major flooding occurred on the Merrimack, Nashua, and North Nashua Rivers. For many locations, this may have been the worst flooding since the May, 2006 or April, 1987 floods but along the North Nashua, the preliminary crests recorded may have been the highest since the floods of September, 1938.|Many small streams throughout the region also rose out of their banks and flooded nearby areas, including roadways. Major flooding occurred along the Mill River in Northampton, which required the evacuation of nearby residents. |Minor to moderate coastal flooding occurred along the coastline of|Massachusetts through several high tide cycles, due to the combination of strong onshore winds, high seas, and astronomically high tides.|Along the South Coast, the worst coastal flooding occurred with morning high tide on April 16th, where flood waters and debris closed several shore roads. In eastern Massachusetts, the worst coastal flooding occurred with the evening high tide on April 17th. Moderate flooding forced the closure of many shore roads. There were reports of cars stranded in flood waters along the Plymouth County coast. Although no injuries or fatalities were reported, four people including two children needed to be rescued from vehicles one of whom nearly drowned when her car was carried away by flood waters in the Green Harbor section of Marshfield. On Nantucket, one home on Sheep Pond Road fell into the ocean after waves eroded the bluff underneath. Coastal flooding also affected Martha’s Vineyard and Chatham. A breach was opened on Norton Point Beach on Chappaquiddick Island, cutting off access to Edgartown, and also on Nauset Beach in Chatham where several cottages were cut off from the mainland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 15, 7:00 AM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
800 AM EDT SUN APR 15 2007
...MAJOR COASTAL STORM WILL BRING A VARIETY OF HAZARDS TO SOUTHERN
NEW ENGLAND TODAY INTO MON...
.NEAR TERM FORECAST...
FORECAST IS ON TRACK THIS MORNING AND PRECIPITATION HAS ALREADY
OVERSPREAD MOST OF THE COUNTY WARNING AREA. ITS MAINLY IN THE FORM
OF RAIN WHICH WAS OCCASIONALLY MIXED WITH SLEET. IN
FACT...DEWPOINTS IN THE LOWER 30S WILL PROBABLY ALLOW FOR SLEET TO
MIX IT RIGHT TO THE COAST FOR A FEW HOURS THIS MORNING. CERTAINLY
NO ACCUMULATIONS EXPECTED IN THIS REGION. THE MAIN STORY WILL BE
THE RAIN WITH VERY STRONG OMEGA VALUES AS COASTAL STORM RAPIDLY
DEEPENS AND DEVELOPS A STRONG LOW LEVEL JET. RAINFALL DATA FROM
ASOS ALREADY SHOWING 0.25 TO 0.50 INCH PER HOUR RATES IN NEW JERSEY
AND EASTERN PA. THEREFORE...RAIN SHOULD QUICKLY INCREASE IN
INTENSITY OVER THE NEXT FEW HOURS.
ACROSS NORTHWEST MA AND SOUTHERN NEW HAMPSHIRE...THE RAIN AND SLEET
SHOULD TURN OVER TO A PERIOD OF WET SNOW PARTICULARLY ACROSS THE
HIGHER TERRAIN LATER THIS MORNING. SOUNDINGS SHOWING THE WARM LAYER
FROM 925 MB TO THE SURFACE RIGHT NOW AND INTENSE VERTICAL MOTION
LATER THIS MORNING SHOULD ALLOW FOR SOME OF THIS TO ERODE ALLOWING
FOR A TEMPORARY CHANGE TO WET SNOW WHEN THE PRECIPITATION COMES DOWN
HEAVILY. MOST OF THE ACCUMULATIONS SHOULD BE CONFINED TO THE HIGHER
TERRAIN...BUT SOME OF THE VALLEYS COULD SEE A SMALL SLUSHY
ACCUMULATION AS WELL DURING THE PEAK INTENSITY. ALL
PRECIPITATION...WILL CHANGE TO HEAVY RAIN BY EARLY EVENING.
NUMEROUS OTHER HAZARDS INCLUDING COASTAL FLOODING...FRESH WATER
FLOODING...HIGH WINDS ARE EXPECTED OVER THE NEXT 18 HOURS. THIS IS
ALL DISCUSSED VERY WELL IN THE SHORT TERM SECTION OF THE FORECAST.
OUR INITIAL CONCERN THROUGH MID AFTERNOON WILL BE THE THREAT FOR
WINTRY PRECIPITATION ACROSS THE DISTANT INTERIOR WHICH WE HAVE
DISCUSSED ABOVE. WE WILL KEEP ALL OUR STATEMENTS AND FORECASTS
FRESH TODAY WITH FREQUENT UPDATES.
FRANK
&&
.SHORT TERM /TODAY THROUGH TONIGHT/...
LEADING EDGE OF RAIN SHIELD HAS MADE IT INTO NYC EARLY THIS MORNING
BUT PRECIPITATION IS STILL ALOFT BACK ACROSS HUDSON VALLEY...SO IT
WILL TAKE A FEW MORE HOURS FOR THIS TO REACH OUR WESTERN ZONES. A
QUICK CHECK ON MODELS SHOWS BOTH NAM/GFS HAVE A GOOD HANDLE ON THIS
LEADING EDGE AS OF 06Z...WITH NAM DOING A LITTLE BETTER...BUT MODELS
ARE UNDERDONE WITH RAINFALL TO OUR S ACROSS VA/NC.
START TIMES FOR SOUTHERN NEW ENGLAND LOOKS TO BE 5 TO 7 AM IN WESTERN
ZONES AND 7 TO 9 AM IN EAST...THOUGH STEADIER AND HEAVIER
PRECIPITATION IS EXPECTED THIS AFTERNOON INTO TONIGHT.
MODELS STILL HAVE DIFFERENCES WITH RESPECT TO TRACK OF THIS LATE
SEASON NOREASTER...BUT ARE COMING INTO BETTER AGREEMENT WITH 00Z
RUNS. ALTHOUGH NAM/GFS ARE STILL RUNNING W OF UKMET...CANADIAN AND
ECMWF...THEY HAVE TRENDED CLOSER TO COAST AND IN FACT A BLEND OF GFS
AND CANADIAN IS PREFERRED BY HPC BASED UPON BETTER INITIALIZATION AS
WELL AS SUPPORT FROM ENSEMBLE MEAN. AS A RESULT WE WILL BRING LOW
INTO NYC AREA MON MORNING...WHICH IS SLIGHT ADJUSTMENT S OF 00Z GFS.
THIS STORM WILL BRING A VARIETY OF HAZARDS WHICH WE WILL DETAIL HERE.
REFER TO SECTIONS BELOW FOR RIVER FLOOD...COASTAL FLOOD...AVIATION
AND MARINE IMPACTS.
WINTER WEATHER...
ADVISORY REMAINS IN EFFECT FOR NW MA AND SW NH FOR 2 TO 6 INCHES OF
ACCUMULATION WITH HIGHEST TOTALS IN HILLS. PRECIPITATION WILL BEGIN
AS SNOW OR A MIX OF RAIN AND SNOW...BEFORE CHANGING TO SNOW THIS
AFTERNOON AS LIFT INCREASES DRAMATICALLY. IN FACT...CROSS SECTIONS
OVER FAR INTERIOR SHOW GOOD SNOW GROWTH POTENTIAL THIS AFTERNOON AND
EARLY THIS EVENING...BEFORE LOWER LEVEL WARMING IN RESPONSE TO STRONG
INFLOW OFF OCEAN CAUSES AN EVENTUAL CHANGE TO RAIN TONIGHT.
THICKNESSES AND TEMPERATURE PROFILES CONTINUE TO INDICATE THAT THIS
IS GOING TO BE A VERY SUBTLE EVENT...ONE WHICH WILL LIKELY DEPEND ON
SURFACE TEMPERATURE AND PRECIPITATION INTENSITY FOR RAIN VS SNOW...
AND IT IS CERTAINLY POSSIBLE THAT WE HAVE SNOW FALLING AT HIGHER
ELEVATIONS WITH RAIN OR A MIX IN VALLEYS.
FARTHER S...IT SHOULD START AS RAIN THIS MORNING FROM HARTFORD TO
WORCESTER AND BOSTON WITH SNOW OR A MIX IN HILLS. INCREASING NE FLOW
THIS AFTERNOON SHOULD COOL LOWER LEVELS ENOUGH TO SUPPORT A
RAIN/SLEET MIX ALONG MUCH OF THIS CORRIDOR...WITH POSSIBILITY OF
SLEET/SNOW IN HILLS. ANY ACCUMULATION SHOULD BE AN INCH OR LESS
HOWEVER.
HIGH WINDS...
WE WILL EXTEND HIGH WIND WARNINGS TO E MA COASTLINE AND BUFFER
WARNING AREA WITH WIND ADVISORIES FROM PROVIDENCE INTO WESTERN
SUBURBS OF BOSTON.
VERY STRONG LOW LEVEL JET OF NEARLY 80KT WILL MOVE THROUGH SE NEW
ENGLAND TONIGHT. FORECAST SOUNDINGS...ALTHOUGH STRONGLY INVERTED...
INDICATE 50 TO 55KT GUSTS ARE LIKELY TO OCCUR ON COASTAL PLAIN AND
ESPECIALLY ON CAPE COD AND ISLANDS. MAIN TIME FRAME FOR ONSET OF
STRONGEST WINDS IS NOW A BIT SLOWER THAN PREVIOUS FORECAST...MORE
LIKE 10 PM TONIGHT TO 4 AM MON. GUSTS TO 40KT ARE EXPECTED JUST
AWAY FROM COAST...BUT WE WILL NOT EXTEND ADVISORIES ANY FARTHER
INLAND AS LOW LEVEL WINDS DECREASE DRAMATICALLY.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
MEDIUM RANGE MODELS SHOWING SOME CONSENSUS...BUT STILL HAVE
DIFFERENCES AS WOULD BE EXPECTED WITH THE SUITE. EVEN WITH THE LOW
DEVELOPMENT FURTHER W...AS DEPICTED VERY WELL BY THE GFS AND...TO A
LESSER DEGREE...THE NAM/WRF...APPEARS THAT THE CANADIAN REGIONAL AND
GLOBAL GEM MODEL HAS LEANED IN THIS DIRECTION AS WELL. USED A BLEND
OF THE RGEM/GGEM AND GFS FOR THE EARLY PORTION OF THE FORECAST...
THEN LEANED BACK TOWARD THE GFS. GOOD OVERALL PATTERN SETUP...I.E.
THE UPPER LEVEL CUTOFF LOW CAPTURING THE SURFACE FEATURE AND
SPINNING IT OFF THE SOUTHERN NEW ENGLAND COAST THROUGH ABOUT MID
WEEK...THEN MOVES EAST HAS BEEN IN THE CARDS FOR SEVERAL DAYS NOW.
ON MONDAY...EXPECT CONDITIONS TO EVER SO SLOWLY IMPROVE. THE STRONG
LOW LEVEL JET WILL SHIFT EAST BY MIDDAY MONDAY...SO EXPECT WINDS TO
GRADUALLY DIMINISH IN THE AFTERNOON. WILL STILL HAVE RAINFALL...BUT
INTENSITY WILL BE MUCH LESS AS AXIS OF HEAVY RAINFALL HEADS INTO
NORTHERN NEW ENGLAND. APPEARS THAT THE ACTUAL LOW CENTER WILL DO A
LOOP OVER SOUTHWESTERN NEW ENGLAND DURING MONDAY...THEN SHIFT OFF
THE LONG ISLAND COAST BY MONDAY NIGHT. THERE COULD EVEN BE A PERIOD
OF ONLY DRIZZLE OR SHOWERS ALONG THE COAST BY NIGHTFALL.
MONDAY NIGHT...LOW ROTATE OFF THE SOUTHERN NEW ENGLAND COAST AROUND
THE UPPER LEVEL CUTOFF SYSTEM. EXPECT PERIODS OF RAIN OR
SHOWERS...WHICH ACTUALLY MAY SHIFT OUT OF NORTHERN NEW ENGLAND BACK
ACROSS THE REGION. WITH A SYSTEM THIS LARGE...WEAK SHORT WAVES WILL
TEND TO ROTATE AROUND THE LARGE CIRCULATION...SO SOME PLACES MAY SEE
SOME BRIEF HEAVIER DOWNPOURS MAINLY OVER EASTERN AREAS...WHILE
OTHERS MAY ONLY SEE DRIZZLE AND PERIODS OF RAIN.
AS THE LOW ROTATES OFF THE COAST...SURFACE WINDS ACROSS INLAND AREAS
WILL BECOME MORE NORTHERLY...SO COULD SEE MIXED RAIN/SNOW OR EVEN
PERIODS OF LIGHT SNOW. TEMPS WILL HOVER CLOSE TO OR JUST BELOW
FREEZING...SO WILL PROBABLY ONLY SEE LIGHT SLUSHY ACCUMULATIONS
ESPECIALLY ACROSS THE HIGHER TERRAIN OF THE WORCESTER HILLS...THE
MONADNOCKS AND THE EAST SLOPES OF THE BERKSHIRES.
TUESDAY AND TUESDAY NIGHT...PRETTY MUCH A REPEAT OF MON/MON NIGHT.
THE LOW ACTUALLY APPEARS TO DUMBBELL AS IT ROTATES NEAR OR SE OF THE
BENCHMARK. WILL STILL CONTINUE WITH MAINLY SHOWERS RATHER THAN
STEADY RAINFALL...AND THE CHANCES OF THAT WILL EVER SO GRADUALLY
DECREASE TO THE SCATTERED VARIETY. AGAIN...WILL SEE SOME MIXING WITH
SNOW SHOWERS DURING THE NIGHTTIME.
WEDNESDAY THROUGH THURSDAY...THE EXPANSIVE CIRCULATION AROUND THE
LOW...EVEN THOUGH IT CONTINUES TO SHIFT EASTWARD THROUGH THIS
TIMEFRAME...WILL KEEP ITS INFLUENCE ACROSS THE REGION WITH A LOT OF
CLOUDS AND A CONTINUED CHANCE OF SHOWERS. TEMPS MAY EVER SO SLOWLY
START TO CREEP UPWARD. THROUGH TUESDAY...HIGHS WILL ONLY BE IN THE
40S...BUT BY THURSDAY...THERE MAY BE SOME 50 DEGREE OR SO READINGS
AS THE STRONG APRIL SUN TRIES TO WORK THROUGH THE CLOUDS. DURING
THE DAY THURSDAY...IT APPEARS THAT THE WESTERN PERIPHERY OF THE LOWS
CIRCULATION WILL FINALLY SHIFT FAR ENOUGH EASTWARD ...ALONG WITH A
WEAK UPPER LEVEL RIDGE THAT TRIES TO SHIFT EAST OUT OF THE GREAT
LAKES...THAT SOME PLACES MAY ACTUALLY HAVE A DRY DAY.
BEYOND THURSDAY...GRADUAL IMPROVEMENT...WITH SUNSHINE INCREASING BY
THE END OF THE WEEK. HOWEVER...NOT A WHOLE LOT OF CONFIDENCE WITH
THIS PORTION OF THE FORECAST. THE MODELS ARE NOTORIOUS FOR TRYING TO
SHIFT VERTICALLY STACKED WEATHER SYSTEMS EASTWARD TOO QUICKLY...BUT
ITS NICE TO THINK THERE MAY BE SOME SUN FOR THE END OF SCHOOL
VACATION WEEK. WITH THE STRONG SUN THAT WILL HOPEFULLY BREAK
THROUGH...TEMPERATURES WILL RESPOND AS WELL...WITH A FEW 60 DEGREE
READINGS POSSIBLE BY WEEKS END. THE 00Z GFS ENSEMBLE MEANS DO
SUPPORT THIS.
&&
.AVIATION /07Z-06Z/...
CONDITIONS WILL DETERIORATE TODAY AT ALL TERMINALS AS LOW PRESSURE
OVER THE MID ATLANTIC STATES THIS MORNING DEEPENS AND MOVES
NORTHEASTWARD. THE CENTER OF LOW PRESSURE IS EXPECTED TO BE IN THE
VICINITY OF NEW YORK CITY AROUND MIDNIGHT TONIGHT...THEN MEANDER
OVER LONG ISLAND OR LONG ISLAND SOUND THROUGH MUCH OF MONDAY.
CIGS WILL LOWER TO MVFR THIS MORNING...THEN ARE EXPECTED TO LOWER
FURTHER TO IFR DURING THE AFTERNOON. THEY WILL REMAIN LOW THROUGH
TONIGHT. VSBYS WILL DETERIORATE AS WELL AS HEAVY PRECIPITATION MOVES
INTO THE REGION BY LATE MORNING LASTING THROUGH MOST OF TONIGHT. THE
BOS...PVD...BDL TERMINALS WILL SEE MAINLY RAIN...HEAVY AT TIMES.
HOWEVER...SOME SLEET AND SOME WET SNOWFLAKES WILL PROBABLY MIX IN
FROM TIME TO TIME...MAINLY AT BOS...THIS AFTERNOON.
FOR ORH AND MHT THE TAFS GET A LITTLE BIG TRICKIER AS MORE IN THE
WAY OF MIXED PRECIPITATION IS CURRENTLY EXPECTED. EXPECT A MIX OF
RAIN...SNOW...AND SLEET TO DEVELOP AT THESE LOCATIONS THIS
MORNING...BECOMING HEAVY AT TIMES THIS AFTERNOON. THE MIXTURE OF
PRECIP WILL GO OVER TO ALL RAIN BY LATE AFTERNOON OR EARLY EVENING.
THE WINDS WILL BE A BIG ISSUE...MAINLY COASTAL TERMINALS. EXPECT LOW
LEVEL JET TO REALLY START TO ROAR LATE THIS AFTERNOON...AND PEAK OUT
DURING THE OVERNIGHT HOURS. IT LOOKS AS THROUGH SOUTHEAST WINDS OF
AROUND 70 KNOTS WILL BE QUITE LIKELY BETWEEN 1 AND 2 KFT FOR BOS
SOUTHWARD TO PVD AS WELL AS THE CAPE AND ISLANDS...CREATING QUITE A
BIT OF LOW LEVEL WIND SHEAR AND MECHANICAL TURBULENCE. AT THE
SFC...EXPECT EASTERLY WINDS AT THESE TERMINALS TO PEAK THIS EVENING
AT 30 TO 35 KNOTS WITH GUSTS AROUND 50 KNOTS. SLIGHTLY HIGHER GUSTS
ARE EXPECTED AT ACK.
&&
.MARINE...
CONDITIONS WILL DETERIORATE ON ALL WATERS TODAY AND ESPECIALLY
TONIGHT AS LOW PRESSURE OVER THE MID ATLANTIC STATES THIS MORNING
DEEPENS AND MOVES NORTHEASTWARD TODAY. THE CENTER OF LOW PRESSURE IS
EXPECTED TO BE IN THE VICINITY OF NEW YORK CITY AROUND MIDNIGHT
TONIGHT...THEN MEANDER OVER LONG ISLAND OR LONG ISLAND SOUND THROUGH
MUCH OF MONDAY.
STORM WARNINGS ARE POSTED FOR ALL WATERS WITH GUSTS OF AROUND 50
KNOTS EXPECTED LATE TODAY AND TONIGHT. LOW PROBABILITY OF A FEW 65
KT GUSTS OVER THE OUTER WATERS THIS EVENING INTO THE OVERNIGHT HOURS.
SEAS ON THE OUTER WATERS WILL BUILD RAPIDLY THIS AFTERNOON AND WILL
REACH THEIR PEAK TONIGHT...WITH 20+ FT EXPECTED. WOULD NOT BE
SURPRISED TO SEE A FEW 30 FOOTERS OUT THERE LATER TONIGHT. SEAS AND
WINDS WILL SUBSIDE MONDAY AND TUESDAY BUT IT WILL TAKE SEVERAL DAYS
FOR CONDITIONS TO BECOME SAFE FOR SMALL CRAFT.
&&
.HYDROLOGY...
FLOOD WATCHES REMAIN POSTED FOR ALL ZONES. RAINFALL TOTALS OF 2 TO 4
INCHES ARE EXPECTED TODAY INTO MONDAY...WITH HIGHEST AMOUNTS FROM NE
CT INTO RI AND MUCH OF EASTERN MA WHERE SOME 5 INCH TOTALS ARE ALSO
POSSIBLE.
NERFC CONTINGENCY FORECAST RUN SAT EVENING INDICATED THIS AMOUNT OF
RAIN WILL RESULT IN MINOR FLOODING ON SEVERAL MAINSTEM RIVERS...WITH
POTENTIAL FOR MODERATE FLOODING ON SOME OF SMALLER RIVERS IN THE
MERRIMACK BASIN AS WELL AS PAWTUXET RIVER IN RI. FASTER RESPONDERS
COULD REACH FLOOD STAGE LATE TONIGHT...FOLLOWED BY LARGER RIVERS
MON.
SINCE MOST OF THIS RAIN IS EXPECTED TO FALL WITHIN A 12 HOUR
PERIOD...WE ALSO NEED TO BE CONCERNED ABOUT POTENTIAL FOR
SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING AS WELL.
&&
.TIDES...
COASTAL FLOOD WARNINGS REMAIN IN EFFECT ALONG ENTIRE RI/MA COASTLINE
FOR HIGH TIDE CYCLE TONIGHT. MODERATE COASTAL FLOODING IS EXPECTED.
00Z MODELS CONTINUE TREND FROM PREVIOUS FORECASTS SO WE ONLY NEED TO
MAKE MINOR ADJUSTMENTS.
HIGH TIDE OCCURS BETWEEN 7 AND 8 PM ON THE SOUTH COAST AND BETWEEN
10 AND 11 PM ON THE EASTERN MA COAST. STRONG EASTERLY INFLOW COMBINED
WITH PRESSURE FALLS OF NEARLY 30 MB SHOULD RESULT IN ABOUT A 2 FOOT
STORM SURGE ON THE E COAST...AND IT MAY EXCEED 3 FEET ALONG PARTS OF
THE SOUTH COAST...ESPECIALLY NARRAGANSETT BAY IF WINDS TURN SE AS
EXPECTED WITH FURTHER INLAND TRACK. HIGH ASTRONOMICAL TIDES AND WAVE
ACTION FROM 20 FT SEAS WILL BE MAJOR FACTOR TO COASTAL FLOODING
ALONG EAST COAST. WAVE ACTION WILL BE LESS ALONG THE S COAST BUT
SURGE WILL HAVE GREATER CONTRIBUTION...ESPECIALLY SOUTH COASTAL BAYS.
NEXT HIGH TIDE CYCLE MON MORNING MAY ALSO BE AT RISK FOR COASTAL
FLOODING...MAINLY ACROSS E COASTAL MA AS HIGH SEAS UP TO 15 FEET WILL
LIKELY CONTINUE INTO MON MORNING AND ASTRONOMICAL TIDES WILL REMAIN
HIGHER THAN NORMAL. NEXT SHIFT WILL HAVE TO CONSIDER A COASTAL FLOOD
WATCH FOR MON MORNING HIGH TIDE.
ASTRONOMICAL TIDES REMAIN QUITE HIGH THROUGH THE END OF THE WEEK.
WHILE WINDS AND SEAS WILL SUBSIDE...PERSISTENT NE FLOW MAY STILL
PRODUCE MINOR SPLASHOVER FOR SUCCESSIVE HIGH TIDE CYCLES THROUGH
WEDNESDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM NOON EDT TODAY THROUGH MONDAY AFTERNOON FOR
CTZ002>004.
MA...FLOOD WATCH FROM NOON EDT TODAY THROUGH MONDAY AFTERNOON FOR
MAZ002>024-026.
WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR MAZ002-003-008.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 5 AM EDT MONDAY
FOR MAZ007-015-016-019>024.
WIND ADVISORY FROM 6 PM THIS EVENING TO 5 AM EDT MONDAY FOR
MAZ006-013-014-017-018.
COASTAL FLOOD WARNING FROM 5 PM EDT THIS AFTERNOON TO 10 PM
EDT TONIGHT FOR MAZ020-021.
COASTAL FLOOD WARNING FROM 8 PM EDT THIS EVENING TO MIDNIGHT
EDT TONIGHT FOR MAZ007-015-016-019-022>024.
NH...FLOOD WATCH FROM NOON EDT TODAY THROUGH MONDAY AFTERNOON FOR
NHZ011-012-015.
WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR NHZ011-015.
RI...FLOOD WATCH FROM NOON EDT TODAY THROUGH MONDAY AFTERNOON FOR
RIZ001>008.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 5 AM EDT MONDAY
FOR RIZ005>008.
WIND ADVISORY FROM 6 PM THIS EVENING TO 5 AM EDT MONDAY FOR
RIZ001>004.
COASTAL FLOOD WARNING FROM 5 PM EDT THIS AFTERNOON TO 10 PM
EDT TONIGHT FOR RIZ002-004>008.
MARINE...STORM WARNING FROM 6 PM THIS EVENING TO 8 AM EDT MONDAY FOR
ANZ230>237-250-254-255.
&&
NEAR TERM...FRANK
SHORT TERM...JWD
LONG TERM...EVT
AVIATION...EKSTER
MARINE...EKSTER
HYDROLOGY...JWD
TIDES...JWDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 327 AM EDT SUN APR 15 2007 MAZ002-003-008-NHZ011-015-161100- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 327 AM EDT SUN APR 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY FLOOD WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020-021-RIZ005>008-161100- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- 327 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY AFTERNOON... ...COASTAL FLOOD WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH COASTAL FLOOD WARNING HIGH WIND WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ007-015-016-019-022>024-161100- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 327 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT MONDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS AND SOUTHEAST MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH HIGH WIND WARNING COASTAL FLOOD WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ006-013-014-017-018-RIZ001-003-161100- WESTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- WESTERN KENT RI- 327 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH WIND ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RIZ002-004-161100- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI- 327 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY AFTERNOON... ...COASTAL FLOOD WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH COASTAL FLOOD WARNING WIND ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ004-005-009>012-026-NHZ012-161100- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- EASTERN HILLSBOROUGH NH- 327 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-161100- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 327 AM EDT SUN APR 15 2007 ...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
25 coastal flood, 9 high wind, 9 flood, 3 heavy snow. Local standard time, as filed.
Accord Brook rose out of its banks and flooded surrounding areas of Hingham.
Flooding affected several homes in Danvers, and closed a portion of Bridge Street in Salem.|Minor to moderate flooding affected the larger mainstem rivers in the Merrimack basin. The Merrimack River at Lowell crested at 58.1 feet at 7 pm on the 17th (flood stage is 52 feet) which is the fifth highest flood on record. In Haverhill, it crested at 17.6 feet at 230 am on the 18th (flood stage is 15 feet) while in Lawrence, a crest of 29 feet was reported at 9 am on the 18th (flood stage is 20 feet). The Spicket River at Methuen crested at 9 feet at 145 pm on the 18th (flood stage is 8 feet). The Concord River at Lowell crested at 8.4 feet at 1 am on the 19th (flood stage is 8 feet).
Minor to moderate flooding affected many rivers in Middlesex County. The Shawsheen River at Wilmington crested at 7.8 feet at 1 am on the 17th (flood stage is 7 feet). The Assabet River at Maynard crested at 6.3 feet at 1030 am on the 17th (flood stage is 5 feet), and the Sudbury River at Saxonville crested at 11 feet at 815 pm on the 17th (flood stage is 10 feet). Moderate flooding occurred along the Nashua River through East Pepperell, where the river crested at 13.1 feet at 530 am on the 18th (flood stage is 8 feet).
Robbins State Park was closed when it became flooded by Miller Brook.|Minor flooding occurred along the Westfield River through Westfield. A crest of 18.8 feet was recorded at 2 pm on the 16th (flood stage is 13 feet). Flooding affected a portion of Route 20.
Major flooding occurred along the North Nashua River in Fitchburg. A crest of 8.6 feet was recorded at 530 am on the 16th (flood stage is 6.5 feet). This may have surpassed the previous record high crest which occurred in April, 2007. Widespread flooding was reported along the river in Fitcburg, where several roads were impassable. Minor flooding occurred along the Blackstone River in Northbridge, where the river crested at 10.3 feet at 315 pm on the 16th (flood stage is 9 feet).
A small stream in Harwich came out of its banks and closed a nearby roadway.
Multiple roads were closed due to flooding in Heath. Flooding in Colrain resulted in a mudslide which closed a portion of Route 112.|Minor flooding also occurred along the mainstem Connecticut River through Montague. A crest of 30.3 feet was recorded at 2 am on the 17th (flood stage is 28 feet).
Record flooding along the Mill River caused extensive flooding in Northampton. The river crested at 15.6 feet on the 16th, which was the highest crest on record, and well above the previous record crest of 13.7 feet which occurred in October, 2005. Many roads near the river were closed and some evacuations took place as flood waters threatened nearby homes and businesses.|Minor flooding also affected the mainstem Connecticut River through Northampton. A crest of 119 feet was recorded at 430 pm on the 17th (flood stage is 112 feet).
Minor flooding occurred along the Charles River through Dover. A crest of 5.7 feet was recorded at 445 am on the 20th (flood stage is 5 feet).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2007Every state in 2007This day in weather historyWarnings in Massachusetts, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26737, 26738, 26739, 26761, 26762, 26760, 26746, 26757, 26758, 26759, 26763, 26764, 26765, 26747, 27759, 26742, 26749, 26743, 26744, 26740, 26748, 27761, 27770, 26750, 27766, 27768, 27763, 26770, 26771, 26766, 26767, 26768, 26769, 26772, 26773, 26774, 27764, 27767, 26775, 26776, and more.